Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 188, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 5, 2014, 4:30 PM CDT for Osage County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2014, 4:30 PM CDT (21:30 UTC)
- Expired
- Sep 5, 2014, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 110 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612
WUUS54 KTSA 052130
SVRTSA
OKC113-052200-
/O.NEW.KTSA.SV.W.0188.140905T2130Z-140905T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT FRI SEP 5 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 500 PM CDT
* AT 427 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
FORAKER...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...FORAKER AND PEARSONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9611 3672 9650 3683 9664 3700 9658
TIME...MOT...LOC 2130Z 231DEG 25KT 3681 9653
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
253
WWUS54 KTSA 052143
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT FRI SEP 5 2014
OKC113-052200-
/O.CON.KTSA.SV.W.0188.000000T0000Z-140905T2200Z/
OSAGE OK-
443 PM CDT FRI SEP 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
OSAGE COUNTY UNTIL 500 PM CDT...
AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEARSONIA...
AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9611 3672 9650 3683 9664 3700 9658
TIME...MOT...LOC 2143Z 234DEG 21KT 3683 9647
HAIL...1.00IN
WIND...60MPH
$$547 WWUS54 KTSA 052155 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT FRI SEP 5 2014 OKC113-052204- /O.EXP.KTSA.SV.W.0188.000000T0000Z-140905T2200Z/ OSAGE OK- 455 PM CDT FRI SEP 5 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSAGE COUNTY WILL EXPIRE AT 500 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3700 9611 3672 9650 3683 9664 3700 9658 TIME...MOT...LOC 2154Z 234DEG 21KT 3687 9640 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:11 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 5, 3:11 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 311 PM CDT FRI SEP 5 2014 .DISCUSSION... COLD FRONT CURRENTLY PUSHING INTO OSAGE COUNTY THIS AFTERNOON WITH ISOLATED SHOWERS/THUNDERSTORMS DEVELOPING NEAR/ALONG BOUNDARY. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS THIS AFTERNOON/EVENING GIVEN SURFACE BASED CAPES/LI'S...HOWEVER DEEP LAYER SHEAR SHOULD REMAIN WEAK PRECLUDING MORE ORGANIZED SEVERE WEATHER. SHOWERS WITH EMBEDDED THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE BEHIND THE FRONT TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE IN A FEW AREAS. MOST OF THE THUNDERSTORM ACTIVITY WILL LIKELY REMAIN POST FRONTAL AND WITH ONLY MARGINAL ELEVATED INSTABILITY...LOWERED THUNDERSTORM PROBABILITIES FROM PREVIOUS FORECAST. PRECIPITATION WILL LIKELY SHIFT SLOWLY SOUTH DURING THE DAY SATURDAY AS FRONT PUSHES SOUTH OF THE RED RIVER BY MID AFTERNOON WITH A DRIER AIR- MASS FILTERING IN FROM THE NORTH. A FEW LINGERING SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO WILL BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA ON SUNDAY...HOWEVER MOST LOCATIONS WILL REMAIN DRY WITH PLEASANT FALL LIKELY WEATHER OVER MOST OF THE AREA. SLOW WARMING TREND EXPECTED THROUGH THE EARLY TO MIDDLE PART OF NEXT WEEK AS SURFACE RIDGE ALOFT BEGINS TO BUILD ACROSS THE GULF COAST STATES WITH ZONAL FLOW ALOFT DEVELOPING. THUNDERSTORM CHANCES RETURN TUESDAY NIGHT INTO WEDNESDAY AS NEXT UPPER LEVEL IMPULSE APPROACHES. AT THIS TIME...BEST RAIN CHANCES APPEAR TO BE WEDNESDAY NIGHT AS NEXT COLD FRONT MOVES THROUGH. COOLER WEATHER EXPECTED BY THURSDAY BEHIND FRONT AS LARGE UPPER LOW MOVES INTO THE NORTHERN/CENTRAL PLAINS. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 75 60 84 / 70 40 10 10 FSM 72 83 64 85 / 30 40 20 10 MLC 69 79 63 85 / 40 50 20 20 BVO 62 75 54 83 / 70 40 10 10 FYV 66 77 58 80 / 40 40 10 0 BYV 65 74 58 79 / 30 40 10 0 MKO 66 75 61 83 / 50 50 20 10 MIO 62 75 57 81 / 60 40 10 0 F10 65 74 61 82 / 50 50 20 10 HHW 72 89 68 89 / 20 40 30 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....12
Hazardous weather outlook, Sep 5, 12:55 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT FRI SEP 5 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1255 PM CDT FRI SEP 5 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...THIS EVENING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A COLD FRONT WILL CONTINUE TO MOVE SOUTH OUT OF KANSAS AND INTO NORTHEAST OKLAHOMA BY LATE THIS AFTERNOON. A FEW THUNDERSTORMS MAY DEVELOP ALONG THE FRONT DURING THE AFTERNOON AND POSE A LIMITED WIND THREAT. HOWEVER...THE MAJORITY OF THE THUNDERSTORM ACTIVITY WILL BE POST FRONTAL IN NATURE...KEEPING THE SEVERE WEATHER THREAT MINIMAL AND LOCALIZED. COVERAGE WILL INCREASE ACROSS MAINLY NORTHEAST OKLAHOMA TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE. AHEAD OF THE FRONT...HEAT INDEX VALUES WILL REACH 100 TO 103 DEGREES ACROSS MUCH OF EASTERN OKLAHOMA AND IN WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... PRECIPITATION WILL TAPER OFF ACROSS THE REGION ON SATURDAY AS THE COLD FRONT PUSHES WELL TO THE SOUTH. MUCH COOLER WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEKEND. TEMPERATURES WILL REBOUND FOR THE EARLY PART OF NEXT WEEK...WITH SHOWER AND THUNDERSTORM CHANCES RETURNING BY MONDAY NIGHT. BETTER CHANCES OF PRECIPITATION SHOULD HOLD OFF UNTIL WEDNESDAY INTO EARLY THURSDAY AS A STRONGER COLD FRONT PUSHES ACROSS THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 5, 4:05 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT FRI SEP 5 2014
OKZ054-052145-
OSAGE OK-
405 PM CDT FRI SEP 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE
AT 405 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BURBANK...
MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...SHIDLER...BURBANK...APPERSON...WEBB CITY...
PEARSONIA...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3701 9627 3700 9627 3654 9663 3673 9692
3675 9689 3675 9683 3677 9682 3679 9676
3700 9676 3701 9675
TIME...MOT...LOC 2105Z 217DEG 20KT 3672 9674The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:05 PM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Sep 5, 5:01 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.